Thank you for your help with questions - it is much appreciated.
I have had various health problems for a while and have been diagnosed with chronic fatigue syndrome. I also suffer from skin allergies, asthma, and IBS. I take antidepressants (Sertraline for depression) and also recently amitryptiline(?) (for eye, head and face pain). I have to say the eye pain is 100% improved. The tablets appear to acting almost like an anaesthetic, with odd sensations and pulling occurring, plus floaters and occasional blurring, at times when I know I would probably have the pain - but not the pain and pricking sensations like I had before. I'm grateful that I now have some relief from these headaches.
Now, however, another problem has materialised. I think it's probably sciatica, as I'm getting discomfort and some numbness-type feelings down the outer side of my left leg, though I had heard that sciatica went down the back of the leg, not the side. Also, I'm getting an odd sensation on the right outer side of my lower leg (ankle to below knee) in that I feel a sensation of sudden warmth being applied to the area - like a hairdrier suddenly being switched on. It's not unpleasant or painful, just odd. This occurs quite a few times a day. Should I be concerned about these sensations - I haven't had them before recently?
It's possible that you could have a problem with one of the nerves going down to your leg that's not necessarily the sciatic nerve. This could be from disc disease in your back or some kind of injury. Consider a formal neurological exam and an EMG to help delineate what and where the problem may be. It's also possible that it;s a problem of the blood vessels to your legs depending on your age and cardiovascular risk factor profile. But your symptoms are not typical of this. Talk to your PCP and discuss how far you want to pursue this in terms of imaging studies like an MRI or other diagnostic studies such as the EMG. GOod luck.
I'm sorry, but I don't think I made it clear that the sensation of warmth was on the outside of my right leg. I'm not getting the numbness and heat sensations in the same leg. I don't know if this makes a difference to your comments. Also, I'm not suffering too badly - do you think I really need to take it further? Appointments with appropriate consultants take months to get here in the UK. There are very long waiting lists unless the matter is urgent.
I have been having heat sensations on my lower extremities,it feels like Ben Gay or Icy Hot have been applied to them. This has been going on for about 3 weeks now. Prior to this heat sensation, my feet were always feeling very sore and tired. The tiredness and pain had been replaced by this heat sensation. What is my problem?
I took amytriptaline for a few years for pain relief and eventually developed occasional very sharp pains down the outside of my right leg. Once I stopped taking the amytriptaline, the pains went away. Some time later I became constipated and the pain returned. As I was often constipated with the amytrip., I believe this was the cause.
good luck to you.
I have also been having a sudden sensation of heat except I feel it on my arms. During this time I also have a flat, red, blotchy rash that appears. Do you get a rash too? The heat sensation and rash go away very quickly (seconds to minutes). If I expose myself to cold, it goes away even faster. I have had this since January. Sometimes I get it numerous times a day;sometimes I only get it once every couple days. I have many other symptoms going on as well, however. Symptoms of numbness in face (usually by right eye), tingling in hands/arms/legs. Pressure/pain in right calf. Heaviness in arms and legs. Aching, soreness, and tightening of muscles in arms and legs. Occasional headaches (not severe). Uneasiness and dizziness, like I put on a pair of glasses that were too strong. Blurred vision (more in right eye than left). Right pupil constantly dialates and appears larger when symptoms are occuring, but reacts to light. Very little fatigue, if any. The heat sensation/rash has only been occuring since Jan. 2002 but the other symptoms have been going on since Sept. 1999 on and off. Does anyone know what this might be or what the heat sensation/rash is from? Thanks!
I am currently under doctors care for TIAs relating to the brain stem. The feeling of "Heat" in my case is across the lower head into the neck line. Like so many of you I also have the frequent sleppiness of a leg(left) and Arm (right). I have terrible night(sleep) sweats where the prespiration will leave me wringing wet and then I will notice the heat rash around my chest. The last TIA was optical in nature leaving me with a black shade from the top of the left eye to the midpoint of the eye. My condition has been going on for about 6-7 years now and completelt disappeared for 18 months. Recent tests showed that the Optic nerve has been damage. I'm currently taking Paxil 30 mg a day and Amitriptylin 3mg at night with asprin. I've not had another TIA since April when we began the medication although these sysmptoms persist they are lessening in intensity.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.